Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 26, 2024, 12:15 PM CDT for Lewis County, Missouri; Adams County, Illinois. It took effect at Jun 29, 2024, 7:00 PM CDT. It was in force for 27 days.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2024, 12:15 PM CDT (17:15 UTC)
- In effect from
- Jun 29, 2024, 7:00 PM CDT
- Expired
- Jul 26, 2024, 6:34 PM CDT
- In force
- 27 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IL, Lewis County, MO
The radar
The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Canton Lock and Dam 20 (CANM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05495150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 26, 6:27 AM CDT, 5 hours 48 minutes earlier. Its key messages:
- Thunderstorms this morning will exit off to the southeast early in the day, giving way to a much nicer day with cooler temperatures than we've seen in a while.
- The heat returns this weekend, but not as intense. Heat index values around 100 are expected on Saturday. We'll also have more opportunities for thunderstorms Friday and Saturday ahead of the next front.
Area forecast discussion, Jun 26, 6:27 AM CDT, 5 hours 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 627 AM CDT Wed Jun 26 2024 .KEY MESSAGES... - Thunderstorms this morning will exit off to the southeast early in the day, giving way to a much nicer day with cooler temperatures than we've seen in a while. - The heat returns this weekend, but not as intense. Heat index values around 100 are expected on Saturday. We'll also have more opportunities for thunderstorms Friday and Saturday ahead of the next front. && .SHORT TERM... (Through Late Thursday Afternoon) Issued at 245 AM CDT Wed Jun 26 2024 Multiple convective complexes pushing south this morning have made it pretty hard to identify where the surface cold front is, but we will be seeing a change in air mass today as cooler and drier air moves in. The morning thunderstorms should exit to the southeast fairly early in the day, although some of the CAMS do keep some showers lingering into the afternoon. This just reinforces the idea that it will be significantly cooler today, especially if the clouds and showers linger into the afternoon. Temperatures tonight drop well into the 60s as the surface high pressure axis approaches. We'll see the temperature warm a few degrees on Thursday with more sun, but still at or a little below normal for this time of year, mostly in the mid 80s. Kimble && .LONG TERM... (Thursday Night through Tuesday) Issued at 245 AM CDT Wed Jun 26 2024 Ridging over the western US moves east and flattens as it does so. So while we will see another warm up, it shouldn't be as intense as our last heat episode. Friday and Saturday warm back into the 90s with increasing humidity as well. Heat index values over 100 are most likely on Saturday. Troughing moving onshore in the Pacific Northwest today will continue to push slowly eastward near the US/Canada border through the weekend. We'll see a surface front developing out in the Plains and pushing southeast through our area as the upper trough axis moves into the Great Lakes on Saturday. Ahead of the front, multiple rounds of thunderstorms are possible beginning on Friday. Much of the lift stays north of our area on Friday, but the northern part of Missouri into western Illinois may be close enough to get in on some thunderstorms. The better lift moves through on Saturday ahead of the cold front with more widespread thunderstorms possible. With a southerly low level flow and a modest westerly flow aloft, there's just enough shear available for some storm organization, so we'll have to keep an eye on the potential for strong to severe storms both days, especially as heat and humidity peak leading to a peak in instability as well. A progressive upper pattern continues with a shift toward cooler temperatures behind Saturday's trough, but warming back up again next week as ridging moves in to replace it. How hot we get will depend on how well established the ridge becomes over our area and whether we are affected by daily thunderstorms on the northern periphery of the ridge. Kimble && .AVIATION... (For the 12z TAFs through 12z Thursday Morning) Issued at 624 AM CDT Wed Jun 26 2024 Primary impact for the terminals is thunderstorms ongoing in the area. These are moving southeast and away from the terminals, but lingering stratiform rain may contain embedded thunder for a little while longer. Winds are variable due to all the rain, but they will be becoming northerly today. It's possible some MVFR ceilings develop in the wake of the rain this morning, but it is unlikely. Expect a clearing sky through the day with winds becoming light tonight. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 2:54 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 254 AM CDT Wed Jun 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 254 AM CDT Wed Jun 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms will move off to the southeast this morning. Early morning storms are capable of damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms across portions of the area Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Kimble
In the hours before
Local storm report, Jun 26, 8:43 AM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
843 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Dmg 4 ENE Midway 39.01N 92.38W
06/25/2024 Boone MO Emergency Mngr
Tree down blocking road, time estimated from
radar.
&&
MRMLocal storm report, Jun 26, 8:46 AM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
846 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Dmg 1 SE Columbia 38.94N 92.31W
06/25/2024 Boone MO Emergency Mngr
Tree and power pole down at the 2100 block
of Woodlea. Time estimated from radar.
&&
MRMLocal storm report, Jun 26, 8:47 AM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
847 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Tstm Wnd Dmg 1 NW Columbia 38.96N 92.34W
06/25/2024 Boone MO Emergency Mngr
Large tree limb down blocking road at 20
block of Austin Avenue. Time estimated from
radar.
&&
MRMLocal storm report, Jun 26, 9:32 AM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
932 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM Flood 5 S Fredericktown 37.49N 90.31W
06/26/2024 Madison MO 911 Call Center
Water reported over the road at Hwy C and
Hwy 67 at Cherokee Pass.
&&
MRMLocal storm report, Jun 26, 10:14 AM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
1014 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Tstm Wnd Dmg 1 ESE Wright City 38.82N 91.00W
06/25/2024 Warren MO Public
Weak tree snapped at the base at Cooperative
way south of 70. Time estimated from radar.
Photo from social media.
&&
MRMLocal storm report, Jun 26, 11:15 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service St Louis MO
1115 AM CDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Tstm Wnd Dmg 5 N Martinsburg 39.17N 91.65W
06/25/2024 Audrain MO Emergency Mngr
*** 1 FATAL ***
An old, dilapidated barn was destroyed along
Highway 54. A fatality occurred from an
individual seeking shelter in the barn prior
to its destruction.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:02 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 43 min |
| Jun 25, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 18 min |
| Jun 25, 9:10 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
| Jun 25, 10:06 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 39 min |
| Jun 26, 12:52 AM CDT | Areal Flood Advisory | LSX | Shelby | 6 hr |
| Jun 26, 4:52 AM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Pike | 38 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Pike | 38 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Marion | 33 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Ralls | 32 days |
| Jun 26, 12:15 PM CDT | River Flood Warning | LSX | Lincoln | 34 days |
| Jun 26, 12:17 PM CDT | River Flood Warning | LSX | Lewis | 28 days |
| Jun 26, 12:27 PM CDT | River Flood Warning | LSX | Marion | 28 days |
| Jun 26, 12:27 PM CDT | River Flood Warning | LSX | Marion | 29 days |
Nearby
River Flood Warnings in Missouri, 2024River Flood Warnings in Illinois, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.